Yes, a netipot can cause pnd for a few hours after using it. It is designed to wash out the nasal passages and to loosen the mucus that gets really thick. When the mucus is loosened it will start to drain. Depending on how severe your symptoms this drainage can last a couple of hours.
That is what my experience has been. I have chronic sinus infections which antibiotics do not adequately clear up. I've taken to using a netipot frequently and my drainage is actually decreasing.
(If I didn't write anything clearly, please tell me)
I have two questions:
1.) It seems like everytime I use my neti pot I experince acute post-nasal drip for about 1-2 hours afterwards. I don't want to stop using the neti pot. Is the neti pot itself causing the post-nasal drip, or is the neti pot clearing my sinuses enough for the nasal drip to flow all the way through? If its the second problem, please read on.
2.) I've tried Claritin D, Zyrtec, and Neti pots on my allergies, they take care of EVERYTHING EXCEPT for the nasal drip. I take singing lessons and haven't been able to practice constistantly for the past month, because it sometimes leaves my throat sore. Sometimes people ask me "What's wrong?" because the mucus is making my voice weaker. The mucus doesn't flow thin like it should down my throat. It goes down in short, tiny globs every 30 seconds. Then my throat will get really dry afterwards (I've never coughed mucus back up). If i go to a doctor, is there a guarantee that they will be able to find a nasal spray or something that will work? I'm afraid because some people say they've had nasal drip for years. Would it be best to see an allergist or ENT?
9 AM- Neti Pot
10 AM- Zyrtec
5 PM- Claritin D
10 PM- Neti Pot
Allergies (the test scaled them from 1-6):
Dust/ Dust Mites: +6 Too severe to scale
(Not tested for food)